skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Functional renormalization group approach to the Yang-Lee edge singularity

Abstract

Here, we determine the scaling properties of the Yang-Lee edge singularity as described by a one-component scalar field theory with imaginary cubic coupling, using the nonperturbative functional renormalization group in 3 ≤ d ≤ 6 Euclidean dimensions. We find very good agreement with high-temperature series data in d = 3 dimensions and compare our results to recent estimates of critical exponents obtained with the four-loop ϵ = 6 - d expansion and the conformal bootstrap. The relevance of operator insertions at the corresponding fixed point of the RG β functions is discussed and we estimate the error associated with O(∂4) truncations of the scale-dependent effective action.

Authors:
 [1];  [2];  [1]
  1. Univ. of Illinois, Chicago, IL (United States)
  2. Univ. of Bern, Bern (Switzerland)
Publication Date:
Research Org.:
Univ. of Illinois at Chicago, Chicago, IL (United States)
Sponsoring Org.:
USDOE Office of Science (SC), Nuclear Physics (NP) (SC-26)
OSTI Identifier:
1361392
Grant/Contract Number:  
FG02-01ER41195
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2016; Journal Issue: 7; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; field theories in higher dimensions; renormalization group; nonperturbative effects

Citation Formats

An, X., Mesterházy, D., and Stephanov, M. A. Functional renormalization group approach to the Yang-Lee edge singularity. United States: N. p., 2016. Web. doi:10.1007/JHEP07(2016)041.
An, X., Mesterházy, D., & Stephanov, M. A. Functional renormalization group approach to the Yang-Lee edge singularity. United States. doi:10.1007/JHEP07(2016)041.
An, X., Mesterházy, D., and Stephanov, M. A. Fri . "Functional renormalization group approach to the Yang-Lee edge singularity". United States. doi:10.1007/JHEP07(2016)041. https://www.osti.gov/servlets/purl/1361392.
@article{osti_1361392,
title = {Functional renormalization group approach to the Yang-Lee edge singularity},
author = {An, X. and Mesterházy, D. and Stephanov, M. A.},
abstractNote = {Here, we determine the scaling properties of the Yang-Lee edge singularity as described by a one-component scalar field theory with imaginary cubic coupling, using the nonperturbative functional renormalization group in 3 ≤ d ≤ 6 Euclidean dimensions. We find very good agreement with high-temperature series data in d = 3 dimensions and compare our results to recent estimates of critical exponents obtained with the four-loop ϵ = 6 - d expansion and the conformal bootstrap. The relevance of operator insertions at the corresponding fixed point of the RG β functions is discussed and we estimate the error associated with O(∂4) truncations of the scale-dependent effective action.},
doi = {10.1007/JHEP07(2016)041},
journal = {Journal of High Energy Physics (Online)},
number = 7,
volume = 2016,
place = {United States},
year = {2016},
month = {7}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 5 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Note on the Critical Behavior of Ising Ferromagnets
journal, July 1967

  • Abe, Ryuzo
  • Progress of Theoretical Physics, Vol. 38, Issue 1
  • DOI: 10.1143/PTP.38.72

Universality in the percolation problem—Anomalous dimensions of φ 4 operators
journal, May 1977


Generalization of the Lee-Yang Theorem
journal, December 1968


Generalized Lee-Yang's Theorem
journal, November 1968


Exact renormalization group equations: an introductory review
journal, July 2001


Yang-Lee edge for the two-dimensional Ising model
journal, March 1986


Non-perturbative renormalization flow in quantum field theory and statistical physics
journal, June 2002


High-accuracy scaling exponents in the local potential approximation
journal, November 2007


Yang-Lee edge singularities determined from experimental high-field magnetization data
journal, August 2001


Nonperturbative renormalization group approach to the Ising model: A derivative expansion at order 4
journal, August 2003


Conformal Invariance and the Yang-Lee Edge Singularity in Two Dimensions
journal, April 1985


Lee-Yang zero analysis for the study of QCD phase structure
journal, March 2006


Yang-Lee Edge Singularity and ϕ 3 Field Theory
journal, June 1978


Critical exponents of the 3d Ising and related models from conformal bootstrap
journal, October 2014

  • Gliozzi, Ferdinando; Rago, Antonio
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)042

Rigorous Results for Ising Ferromagnets of Arbitrary Spin
journal, September 1969

  • Griffiths, Robert B.
  • Journal of Mathematical Physics, Vol. 10, Issue 9
  • DOI: 10.1063/1.1665005

Renormalization-group analysis of the mean-field theory of metastability: A spinodal fixed point
journal, December 1978


Yang-Lee zeros of a random matrix model for QCD at finite density
journal, March 1997


Simulations of lattice animals and trees
journal, January 2005

  • Hsu, Hsiao-Ping; Nadler, Walter; Grassberger, Peter
  • Journal of Physics A: Mathematical and General, Vol. 38, Issue 4
  • DOI: 10.1088/0305-4470/38/4/001

Distribution of zeros in Ising and gauge models
journal, September 1983


Zeros of the partition function for the Ising model with higher spin
journal, November 1968


Density of Yang-Lee zeros for the Ising ferromagnet
journal, July 2006


Percolation, Droplet Models, and Spinodal Points
journal, November 1981


Density of Zeros on the Lee-Yang Circle for Two Ising Ferromagnets
journal, November 1971


Yang-Lee edge singularities at high temperatures
journal, October 1979


The universal repulsive‐core singularity and Yang–Lee edge criticality
journal, November 1995

  • Lai, Sheng‐Nan; Fisher, Michael E.
  • The Journal of Chemical Physics, Vol. 103, Issue 18
  • DOI: 10.1063/1.470178

Location of the Lee-Yang zeros and absence of phase transitions in some Ising spin systems
journal, September 2012

  • Lebowitz, Joel L.; Ruelle, David; Speer, Eugene R.
  • Journal of Mathematical Physics, Vol. 53, Issue 9
  • DOI: 10.1063/1.4738622

Statistical Theory of Equations of State and Phase Transitions. II. Lattice Gas and Ising Model
journal, August 1952


Optimisation of the exact renormalisation group
journal, July 2000


Critical exponents from optimised renormalisation group flows
journal, June 2002


Subleading critical exponents from the renormalisation group
journal, February 2004


Φ3 theory in six dimensions and the renormalization group
journal, July 1974


Derivative expansion of the exact renormalization group
journal, June 1994


The Exact Renormalization Group and Approximate Solutions
journal, June 1994


Aspects of the functional renormalisation group
journal, December 2007


Critical phenomena and renormalization-group theory
journal, October 2002


Experimental Observation of Lee-Yang Zeros
journal, January 2015


Analytic continuation at first-order phase transitions
journal, October 1982

  • Privman, V.; Schulman, L. S.
  • Journal of Statistical Physics, Vol. 29, Issue 2
  • DOI: 10.1007/BF01020783

Some remarks on the location of zeroes of the partition function for lattice systems
journal, December 1973

  • Ruelle, David
  • Communications in Mathematical Physics, Vol. 31, Issue 4
  • DOI: 10.1007/BF01646488

Pseudocritical Phenomena near the Spinodal Point
journal, February 1978


Equation of state near the endpoint of the critical line
journal, November 1999


QCD critical point and complex chemical potential singularities
journal, May 2006


A Theory of the Second Order Phase Transitions in Spin Systems. II: Complex Magnetic Field
journal, December 1967


Theorems on the Ising Model with General Spin and Phase Transition
journal, December 1968

  • Suzuki, Masuo
  • Journal of Mathematical Physics, Vol. 9, Issue 12
  • DOI: 10.1063/1.1664546

Zeros of the Partition Function for the Heisenberg, Ferroelectric, and General Ising Models
journal, February 1971

  • Suzuki, Masuo; Fisher, Michael E.
  • Journal of Mathematical Physics, Vol. 12, Issue 2
  • DOI: 10.1063/1.1665583

Nucleation theory near the classical spinodal
journal, March 1984


Average action and the renormalization group equations
journal, April 1991


Exact evolution equation for the effective potential
journal, February 1993


Statistical Theory of Equations of State and Phase Transitions. I. Theory of Condensation
journal, August 1952


    Works referencing / citing this record:

    Functional perturbative RG and CFT data in the $$\epsilon $$ ϵ -expansion
    journal, January 2018


    Functional perturbative RG and CFT data in the $$\epsilon $$ ϵ -expansion
    journal, January 2018